Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Feb 10, 2018, 8:55 AM CST for Hardin County, Tyler County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2018, 8:55 AM CST (14:55 UTC)
- Expired
- Feb 10, 2018, 12:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 104 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 9:54 AM CST | FLASH FLOOD | 4 Sse Caney Head, TX | FROM SOCIAL MEDIA POST...CRAVENS CAMP ROAD AND TURTLE DRIVE NORTH OF SILSBEE WAS REPORTED AS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
188
WGUS54 KLCH 101455
FFWLCH
TXC199-457-101800-
/O.NEW.KLCH.FF.W.0005.180210T1455Z-180210T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
855 AM CST SAT FEB 10 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Southeastern Tyler County in southeastern Texas...
Hardin County in southeastern Texas...
* Until noon CST
* At 854 AM CST, Doppler radar indicated heavy rain across the
warned area. 2 to 4 inches of rain have fallen. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Silsbee, Kountze, Saratoga, Thicket, Fred, Wildwood, Caney Head,
Batson, Votaw, Honey Island and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3066 9407 3064 9405 3058 9409 3053 9407
3041 9412 3036 9410 3012 9460 3044 9471
$$
Tingler1 follow-up statement
828
WGUS74 KLCH 101559
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
959 AM CST SAT FEB 10 2018
TXC199-457-101800-
/O.CON.KLCH.FF.W.0005.000000T0000Z-180210T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tyler TX-Hardin TX-
959 AM CST SAT FEB 10 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
SOUTHEASTERN TYLER AND HARDIN COUNTIES...
At 954 AM CST, Doppler radar indicated that heavy rain was falling
over the area. 2 to 4 inches of rain have fallen. Flash flooding is
expected to begin shortly if not already occurring.
Some locations that will experience flooding include...
Silsbee, Kountze, Saratoga, Thicket, Fred, Wildwood, Caney Head,
Batson, Votaw, Honey Island and Village Mills.
The heaviest rain is moving out of the area, however stream gages in
the area indicate bayous and creeks are flooding adjacent land
areas. These creeks and bayous should continue to rise through the
next few hours while rain water drains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3066 9407 3064 9405 3058 9409 3053 9407
3041 9412 3036 9410 3012 9460 3044 9471
$$
TinglerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 10, 5:34 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Feb 10, 5:34 AM CST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
534 AM CST Sat Feb 10 2018
.DISCUSSION...
For the 10/12Z TAF Issuance.
&&
.AVIATION...
Forecast area is on the warm and very moist side of a frontal
boundary. Meanwhile, an upper level disturbance in the southern
stream will move out of east Texas and across the region. The
disturbance combining with the moist air mass will produce
widespread shower activity with a few thunderstorms. The mix of
moderate to heavy rainfall from the showers...sea fog moving in
from the Gulf...and very low cloud decks...will make for LIFR/IFR
conditions throughout the day. Widespread shower activity will end
west to east during the afternoon hours. However, cold frontal
boundary will not push into the forecast area until the very end
of the TAF period. Therefore, IFR/LIFR conditions from very low
clouds, patchy fog, and scattered showers, will persist through
the end of the forecast period.
Rua
&&
.PREV DISCUSSION... /issued 417 AM CST Sat Feb 10 2018/
DISCUSSION...
Short Term (Today through Sunday)
A wet start to the weekend is expected across SE Texas and SW
Louisiana today as an upper level trough progresses across the
region. The 00Z KLCH upper air sounding recorded a PWAT value of
1.71" which, while not being a daily record, is above the average
maximum for early-to- mid February of 1.60" per the SPC
Climatology. In addition to the abundant deep layer moisture, a
tall, skinny CAPE profile and warm cloud depth around 3km indicate
an environment that will support efficient rainfall production.
Coverage of showers and thunderstorms is expected to increase from west
to east throughout the day as forcing for ascent increases across the
region. Showers and a few thunderstorms will remain likely through late
this evening before a surface cold front moves through the region early
Sunday morning. However, the shallow nature of the cold front will allow
for overrunning precipitation to linger through the afternoon on Sunday
into Sunday night.
Overall, widespread rainfall amounts of 2-3 inches, with isolated pockets
of 4 inches or more possible, through Monday morning. Soil moisture
across the area is running around 70% and the latest 1HR/3HR
flash flood guidance are both generally around 2-4 inches. While
rainfall may be heavy at times, these factors combined with the
duration of rainfall should limit the threat of flooding across
the region. Therefore, WPC is now only highlighting the area in a
Marginal Risk of flooding rainfall today. This should translate to
the main threat of flooding being limited to streets and poor
drainage areas.
Across the far southeastern portions of the CWA, limited coverage of
showers early in the day along with a few breaks in cloud cover
could allow for some weak surface based instability to developed.
The combination of 500-750 J/kg of SBCAPE and 0-6 km shear around
30 knots could support one or two more organized storms ahead of
the cold front. The primary threat of any strong to marginally
severe storm that can develop will be damaging winds.
Long Term (Monday through Friday)
Upper level ridging is expected to develop in advance of a trough
digging into the western CONUS by the middle of next week. The
associated surface high pressure will result in return flow that
will usher increased deep layer moisture back into the region.
While there will be a slight chance for showers each day, the
good news is that the latest model guidance is indicating a better
chance of dry conditions for outdoor activities on Lundi Gras,
Fat Tuesday, Ash Wednesday, Valentines Day, Singles Awareness Day,
National Plum Pudding Day, and any other day that may be
celebrated during the early-to-middle part of next week.
Temperatures are expected to be above average during this time
range with highs ranging from the mid 60s/low 70s on Tuesday to
the mid 70s by Thursday and Friday.
MARINE...
Onshore flow ushering warm, moist air over the cooler coastal
waters has resulting in the development of sea fog this morning.
While dense sea fog is only expected through mid-morning, patchy
sea fog will likely continue through late tonight into early
tomorrow morning when a cold front will move through the coastal
waters.
Showers and a few thunderstorms are expected across the coastal
waters today through Sunday ahead of the cold front. A moderate to
strong offshore is expected to develop behind the front and a Small
Craft Advisory will likely be needed for the waters west of
Intracoastal City from Sunday afternoon through Monday morning.
Offshore flow will continue Tuesday before high pressure begins to
build over the eastern Gulf of Mexico resulting in the
redevelopment of onshore flow. Light onshore flow will then continue
into next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 68 52 53 41 / 90 70 50 40
LCH 69 60 61 46 / 90 80 50 40
LFT 71 64 67 48 / 100 80 70 50
BPT 70 56 57 44 / 100 70 50 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory until 9 AM CST this morning for GMZ430-432-
435-450-452-455.
&&
AVIATION...07Hazardous weather outlook, Feb 10, 4:35 AM CST, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 435 AM CST Sat Feb 10 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 110245- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 435 AM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Areas of fog will reduce visibility and could result in hazardous travel conditions across southeast Texas and southwest Louisiana through mid morning. Showers and thunderstorms are expected across the region today in advance of an approaching low pressure system. This will result in a Marginal Risk for localized flooding across southeast Texas and southwest Louisiana today. There is also a Marginal Risk for severe thunderstorms across southeastern Acadiana today. The primary threat will be damaging winds in addition to cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday A cold front will move through the region Sunday morning and bring a chance for additional showers and thunderstorms. Some thunderstorms will be capable of producing gusty winds in addition to occasional cloud to ground lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-110245- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 435 AM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Areas of sea fog will reduce visibility below one mile and result in hazardous navigating conditions through mid morning. While visibility is expected to improve by late morning, patchy sea fog will linger across the coastal waters through tonight. Chances for showers and thunderstorms over the coastal waters will increase through today into tonight. Some storms will be capable of producing gusty winds in addition to occasional cloud to water lightning strikes. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moderate to strong offshore flow is expected to develop in the wake of a cold front Sunday. This will likely result in hazardous conditions for small craft Sunday afternoon through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:56 AM CST | Areal Flood Advisory | LCH | Hardin, Jasper, Tyler | 3 hr |
| Feb 10, 9:47 AM CST | Special Weather Statement | LCH | Jefferson | 28 min |
| Feb 10, 10:24 AM CST | Special Weather Statement | LCH | Jefferson, Orange | 36 min |
| Feb 10, 10:43 AM CST | Severe Thunderstorm Warning | LCH | Orange | 22 min |
| Feb 10, 10:58 AM CST | Areal Flood Advisory | LCH | Jefferson, Orange | 2 hr |
| Feb 10, 12:11 PM CST | Areal Flood Warning | LCH | Hardin | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.